MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51798
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook quantum inflation device, qid-1.Occupation: non-healthcare professional investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A photo was provided and reviewed.An evaluation of the photo provided by the user confirmed the report.In the photo provided, it appears that a portion of the balloon material including the balloon tip detached.The catheter also appears to have some kinks.Without return of the complaint device we were unable to perform a complete evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.A rupture or tear in the balloon can occur if the balloon material comes into contact with a sharp object or a burr in the endoscope channel.Another contributing factor to a rupture in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.At the beginning of the ercp procedure, it was noted that dilation of the duodenal channel with a hydrostatic balloon was necessary.However, when the pressure reached 5 atm, the balloon burst.The balloon was lubricated before being introduced into the working channel and negative pressure was applied.After positioning, the balloon was filled with water and applied pressure through the insufflation syringe.It was necessary to use another balloon dilator.In a photo provided by the customer, it appears that the tip of the device and a portion of the balloon is missing.Additional information was received on 23-may-2019: the tip of the balloon came loose inside the working channel when the device had been taken from the duodenoscope, outside the patient.It was removed with a cleaning brush and discarded at the time of cleaning the equipment, so it does not appear in the photo.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8659250
Report Number1037905-2019-00297
Device Sequence Number13925337
Product Code KNQ
UDI-Device Identifier00827002517981
UDI-Public(01)00827002517981(17)210731(10)W4097609
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberG51798
Device Catalogue NumberHBD-W-18-19-20
Device Lot NumberW4097609
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR